Alert archive / Oklahoma / River Flood Advisories in 2021

River Flood Advisory 22, NWS Tulsa, OK

May 31, 2021Cherokee County, Oklahoma

NWS Tulsa, OK issued this river flood advisory at May 31, 2021, 3:08 PM CDT for Cherokee County, Oklahoma. It was in force for 42 hr.

The area

The outline as issued.

The facts

Issued
May 31, 2021, 3:08 PM CDT (20:08 UTC)
Expired
Jun 2, 2021, 9:21 AM CDT
In force
42 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County Cherokee County, OK

The radar

The Tulsa radar (KINX), 65 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Illinois River (AR OK) near Tahlequah (TALO2). The gauge peaked at 8.56 ft at Jun 2, 2021, 4:00 PM CDT.

actionminormoderate101505/3106/0106/0206/03
Action stage
9 ft
Minor stage
11 ft
Moderate stage
14 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07196500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

448 
WGUS84 KTSA 312008
FLSTSA

Flood Advisory
National Weather Service Tulsa OK
308 PM CDT Mon May 31 2021

...The National Weather Service in Tulsa has issued a Flood Advisory 
for the following rivers in Oklahoma...

  Illinois River near Tahlequah affecting Cherokee County.


OKC021-010815-
/O.NEW.KTSA.FL.Y.0022.210531T2008Z-210605T0000Z/
/TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
308 PM CDT Mon May 31 2021

The National Weather Service in Tulsa has issued a

* Flood Advisory for
  the Illinois River near Tahlequah.
* From this afternoon to Friday evening.
* At 2:30 PM CDT Monday the stage was 7.2 feet.
* Action stage is 9.0 feet.
* Flood stage is 11.0 feet.
* Forecast...The river is expected to rise to a crest of 10.9 feet 
  early Thursday morning.
* Impact...At 11.0 feet, minor flooding occurs from near Hanging 
  Rock downstream towards Tahlequah. Floating the river is too 
  hazardous due to strong turbulence.


&&

LAT...LON 3611 9487 3606 9481 3576 9487 3576 9496
      3603 9496

$$

RBD
6 follow-up statements
970 
WGUS84 KTSA 010243
FLSTSA

Flood Advisory
National Weather Service Tulsa OK
943 PM CDT Mon May 31 2021

...The Flood Advisory continues for the following rivers in 
Oklahoma...

  Illinois River near Tahlequah affecting Cherokee County.


OKC021-011445-
/O.CON.KTSA.FL.Y.0022.000000T0000Z-210605T0000Z/
/TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
943 PM CDT Mon May 31 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Illinois River near Tahlequah.
* Until Friday evening.
* At 9:30 PM CDT Monday the stage was 7.1 feet.
* Action stage is 9.0 feet.
* Flood stage is 11.0 feet.
* Forecast...The river is expected to rise to a crest of 10.9 feet 
  early Thursday morning.
* Impact...At 11.0 feet, minor flooding occurs from near Hanging 
  Rock downstream towards Tahlequah. Floating the river is too 
  hazardous due to strong turbulence.


&&

LAT...LON 3611 9487 3606 9481 3576 9487 3576 9496
      3603 9496

$$

RBD
665 
WGUS84 KTSA 010720
FLSTSA

Flood Advisory
National Weather Service Tulsa OK
220 AM CDT Tue Jun 1 2021

...The Flood Advisory continues for the following rivers in 
Oklahoma...

  Illinois River near Tahlequah affecting Cherokee County.

  Illinois River at Chewey affecting Adair, Cherokee and Delaware 
  Counties.


OKC021-011930-
/O.EXT.KTSA.FL.Y.0022.000000T0000Z-210604T1200Z/
/TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
220 AM CDT Tue Jun 1 2021

...The Flood Advisory is now in effect until Friday morning...

The Flood Advisory continues for
  the Illinois River near Tahlequah.
* Until Friday morning.
* At 1:30 AM CDT Tuesday the stage was 7.1 feet.
* Action stage is 9.0 feet.
* Flood stage is 11.0 feet.
* Forecast...The river is expected to rise to a crest of 10.1 feet 
  early Thursday morning. The river is then expected to fall below 
  action stage by late Thursday night.
* Impact...At 11.0 feet, minor flooding occurs from near Hanging 
  Rock downstream towards Tahlequah. Floating the river is too 
  hazardous due to strong turbulence.


&&

LAT...LON 3611 9487 3606 9481 3576 9487 3576 9496
      3603 9496

$$

OKC001-021-041-011930-
/O.CON.KTSA.FL.Y.0023.000000T0000Z-210603T1800Z/
/CWYO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
220 AM CDT Tue Jun 1 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Illinois River at Chewey.
* Until early Thursday afternoon.
* At 1:15 AM CDT Tuesday the stage was 5.9 feet.
* Action stage is 9.0 feet.
* Flood stage is 12.0 feet.
* Forecast...The river is expected to rise to a crest of 9.3 feet 
  tomorrow evening. The river will then fall below action stage by 
  early Wednesday morning.
* Impact...At 9.0 feet, no flooding occurs but all recreational 
  floating along the Illinois River ceases due to strong turbulence.


&&

LAT...LON 3619 9472 3611 9471 3606 9481 3611 9487

$$

Snider
164 
WGUS84 KTSA 011456
FLSTSA

Flood Advisory
National Weather Service Tulsa OK
956 AM CDT Tue Jun 1 2021

...The Flood Advisory continues for the following rivers in 
Oklahoma...

  Illinois River near Tahlequah affecting Cherokee County.


OKC021-020300-
/O.CON.KTSA.FL.Y.0022.000000T0000Z-210604T1200Z/
/TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
956 AM CDT Tue Jun 1 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Illinois River near Tahlequah.
* Until Friday morning.
* At 9:30 AM CDT Tuesday the stage was 7.0 feet.
* Action stage is 9.0 feet.
* Flood stage is 11.0 feet.
* Forecast...The river is expected to rise to a crest of 9.0 feet 
  early Thursday afternoon.
* Impact...At 9.0 feet, no flooding occurs but all recreational 
  floating along the Illinois River ceases at and above 9.5 feet.


&&

LAT...LON 3611 9487 3606 9481 3576 9487 3576 9496
      3603 9496

$$

RJS
039 
WGUS84 KTSA 011907
FLSTSA

Flood Advisory
National Weather Service Tulsa OK
207 PM CDT Tue Jun 1 2021

...The Flood Advisory continues for the following rivers in 
Oklahoma...

  Illinois River near Tahlequah affecting Cherokee County.


OKC021-020715-
/O.CON.KTSA.FL.Y.0022.000000T0000Z-210604T1200Z/
/TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
207 PM CDT Tue Jun 1 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Illinois River near Tahlequah.
* Until Friday morning.
* At 1:30 PM CDT Tuesday the stage was 7.0 feet.
* Action stage is 9.0 feet.
* Flood stage is 11.0 feet.
* Forecast...The river is expected to rise to a crest of 9.0 feet 
  early Thursday afternoon. The river is forecast to fall below 8.0 
  feet Friday afternoon.
* Impact...At 9.0 feet, no flooding occurs but all recreational 
  floating along the Illinois River ceases at and above 9.5 feet.


&&

LAT...LON 3611 9487 3606 9481 3576 9487 3576 9496
      3603 9496

$$
221 
WGUS84 KTSA 020120
FLSTSA

Flood Advisory
National Weather Service Tulsa OK
820 PM CDT Tue Jun 1 2021

...The Flood Advisory continues for the following rivers in 
Oklahoma...

  Illinois River near Tahlequah affecting Cherokee County.


OKC021-021330-
/O.EXT.KTSA.FL.Y.0022.000000T0000Z-210604T0000Z/
/TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
820 PM CDT Tue Jun 1 2021

...The Flood Advisory is now in effect until Thursday evening...

The Flood Advisory continues for
  the Illinois River near Tahlequah.
* Until Thursday evening.
* At 7:30 PM CDT Tuesday the stage was 7.0 feet.
* Action stage is 9.0 feet.
* Flood stage is 11.0 feet.
* Forecast...The river is expected to rise to a crest of 9.0 feet 
  early Thursday morning.
* Impact...At 9.0 feet, no flooding occurs but all recreational 
  floating along the Illinois River ceases at and above 9.5 feet.


&&

LAT...LON 3611 9487 3606 9481 3576 9487 3576 9496
      3603 9496

$$

RBD
858 
WGUS84 KTSA 021421
FLSTSA

Flood Advisory
National Weather Service Tulsa OK
921 AM CDT Wed Jun 2 2021

...The Flood Advisory is cancelled for the following rivers in 
Oklahoma...

  Illinois River near Tahlequah affecting Cherokee County.

OKC021-021530-
/O.CAN.KTSA.FL.Y.0022.000000T0000Z-210602T1421Z/
/TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
921 AM CDT Wed Jun 2 2021

...The Flood Advisory for the Illinois River near Tahlequah has been 
cancelled...

The Flood Advisory is cancelled for
  the Illinois River near Tahlequah.
* At 8:30 AM CDT Wednesday the stage was 7.0 feet.
* Flood stage is 11.0 feet.
* Forecast...The river is expected to rise to a crest of 8.7 feet 
  tomorrow morning and remain near 8.7 feet through tomorrow 
  afternoon and then begin to fall. The river is forecast to fall 
  below 8.0 feet by early Friday morning.


&&

LAT...LON 3611 9487 3606 9481 3576 9487 3576 9496
      3603 9496

$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at May 31, 2:01 PM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, May 31, 2:01 PM CDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
201 PM CDT Mon May 31 2021

.DISCUSSION...

The main concern is the potential for locally heavy rain and
flooding tonight into Tuesday morning.

Radar mosaic shows a pretty obvious spin in the atmosphere over
western OK, likely a remnant MCV from previous convection. To the
south of the Red River, a small complex of storms is ongoing over
western north TX, and is expected to evolve into a larger scale
MCS and sweep east and south roughly along the surface warm front.
To the north of this tonight across our area, the HRRR has been
fairly consistent in showing an axis of showers and storms setting
up near or south of the I-44 corridor in NE OK and spreading into
NW AR toward Tuesday morning, near the elevated warm front and in
advance of the low/MCV moving east from western OK. Locally heavy
rainfall is possible and could lead to flooding, especially if
some training occurs. Some flood threat may also extend down into
southeast OK and west central AR Tuesday morning, though
confidence is lower in these areas. For the afternoon update, some
counties north of I-44 have been removed from the watch and some
counties to the south and east have been added, in coordination
with neighboring offices.

There will be a narrow window for severe potential on Tuesday in
advance of a weak surface low across far southeast OK. Damaging
winds would be the primary threat. The threat is limited in our
area due to unfavorable overlap of forcing and instability (coming
thru during the earlier part of the day).

A broad and weak upper trough slides across Wednesday, with
rain/storm chances decreasing for the latter part of the week. A
slow moving upper low lifting up from the south will spread higher
rain/storm chances in by the latter part of next weekend, which
could persist into the early part of the following week.

Lacy

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   60  71  59  78 /  90  40  20  20
FSM   62  75  62  79 /  90  80  50  30
MLC   63  73  59  78 /  80  70  30  20
BVO   58  69  57  76 /  80  30  20  30
FYV   57  71  57  74 /  90  80  50  40
BYV   57  66  59  73 / 100  90  60  40
MKO   61  70  59  76 /  90  60  30  20
MIO   58  68  57  74 /  90  50  30  30
F10   61  71  58  76 /  90  40  30  20
HHW   65  76  62  79 /  80  80  40  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Tuesday morning for OKZ049-053-057-058-
     060>076.

AR...Flood Watch through Tuesday morning for ARZ001-002-010-011-019-
     020-029.

&&

LONG TERM....30
Hazardous weather outlook, May 31, 1:22 PM CDT, 1 hour 46 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
122 PM CDT Mon May 31 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
122 PM CDT Mon May 31 2021

...Flood Watch in Effect From 1PM Today Through Tomorrow
Morning...

This Outlook is for Northwest and West Central Arkansas as well
as much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

FLASH FLOOD.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
 	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...This Ongoing.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Mainly This Evening.

DISCUSSION...
An area of rain with a few embedded thunderstorms will continue to
move into eastern Oklahoma this morning. A small-scale
disturbance moving across central Oklahoma this morning will
continue to produce showers and a few thunderstorms today as it
slowly pushes east. This feature will increase low level wind
shear across the area and if enough instability can develop, there
will be a non-zero chance of a brief weak tornado across far
southeast Oklahoma this afternoon.

A second wave of rain and thunderstorms will develop this evening
and overnight across eastern Oklahoma. The heaviest rain is
expected to fall along and near Interstate 44 where enhanced lift
will allow for stronger showers and storms to develop. Rainfall
rates of 1 inch per hour will be common within the strongest
showers and storms.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY through SUNDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Heavy rainfall in the form of showers and storms will continue
into early Tuesday as a surface low pressure moves west to east
across southeastern Oklahoma. Storms ahead of the low across far
southeast Oklahoma and west-central Arkansas may be strong to
marginally severe with damaging wind gusts the main severe
concern. Locally heavy rainfall will continue to exacerbate the
potential for flooding.

Additional rounds of showers and storms are expected to continue
for at least parts of the area from Wednesday through the weekend.
Organized severe weather is not expected though an isolated
strong to marginally severe storm or two will be possible.

If you have any outdoor plans or activities scheduled for Memorial
Day, keep an eye on the forecast and have a plan that includes
seeking shelter from lightning and moving to higher ground if
storms and heavy rainfall move into your location.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 2:55 AM CDTFlood WatchTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more31 hr
May 31, 3:08 PM CDTRiver Flood AdvisoryTSAAdair, Cherokee, Delaware19 hr

Nearby

River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.